Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 141, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 18, 2007, 6:09 PM CDT for Sedgwick County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 18, 2007, 6:37 PM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 7 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 182309 SVRICT KSC173-190015- /O.NEW.KICT.SV.W.0141.070818T2309Z-070819T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 609 PM CDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 715 PM CDT. * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WICHITA MID CONTINENT AIRPORT... OR 8 MILES SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTH AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... MCCONNELL AIR FORCE BASE...BEL AIRE...CLEARWATER...COLWICH...EAST WICHITA...GODDARD...HAYSVILLE...MAIZE...OAKLAWN...DOWNTOWN WICHITA...JABARA AIRPORT...NORTHEAST WICHITA...SOUTH WICHITA... WICHITA MID CONTINENT AIRPORT...WEST WICHITA. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3747 9762 3747 9732 3778 9721 3778 9761 $$ HOWERTON
1 follow-up statement
000 WWUS53 KICT 182337 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT SAT AUG 18 2007 KSC173-182347- /O.CAN.KICT.SV.W.0141.000000T0000Z-070819T0015Z/ SEDGWICK KS- 637 PM CDT SAT AUG 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY HAS BEEN CANCELLED... AT 635 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3747 9762 3747 9732 3778 9721 3778 9761 $$ HOWERTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:27 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 18, 3:27 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT SAT AUG 18 2007 MAIN FORECAST CONCERN WILL BE PRECIP CHANCES TODAY THROUGH SUNDAY NIGHT. SYNOPSIS: REMNANTS OF ERIN CONTINUE TO SHEAR OUT WITH THE MAIN UPPER ENERGY CENTERED ALONG THE RED RIVER VALLEY. SCATTERED SHOWERS AND STORMS HAVE BEEN INCREASING IN COVERAGE OVER THE LAST COUPLE OF HOURS EAST OF THIS FEATURE OVER MUCH OF OK AND SOUTHERN KS. UPPER TROUGHS ARE ALSO SITUATED OFF OF THE PACIFIC NW AND OVER NE PORTIONS OF THE CONUS. THANKS TO ERIN THE AIRMASS OVER THE SOUTHERN PLAINS CONTINUES TO HAVE TROPICAL CHARACTERISTICS. TONIGHT-SUN: REMNANTS OF ERIN WILL BE THE FOCUS FOR THESE TWO PERIODS. THE TREND HAS BEEN FOR THE AREAL COVERAGE OF CONVECTION TO DECREASE AFTER SUNDOWN. FEEL THIS TREND WILL CONTINUE AGAIN RESULTING IN THE BEST PRECIP COVERAGE FOR THE EVENING HOURS. THIS SYSTEM WILL CONTINUE TO LOSE ITS SURFACE REFLECTION AND WILL BECOME MORE A SHEAR AXIS BY SUN. NEVERTHELESS THIS FEATURE WILL CONTINUE TO BRING PRECIP TO MUCH OF OK AND PORTIONS OF KS ON SUN. WHILE AIRMASS WILL REMAIN UNSEASONABLY MOIST ALLOWING ANY STORM TO PRODUCE HIGH RAINFALL RATES...MODELS ALONG WITH HPC CONTINUE TO SUGGEST THE MORE WIDESPREAD CONCENTRATED AREA OF HEAVY RAIN REMAINING SOUTH INTO OKLAHOMA. SO FOR SUN AM EXPECTING ANOTHER DAY WHERE SHOWERS AND STORMS WILL INCREASE IN COVERAGE WITH AFTERNOON HEATING WITH ACTIVITY REMAINING SCATTERED IN NATURE. ANOTHER AREA TO KEEP AN EYE ON FOR SUN AFTERNOON WILL BE THE WESTERN FRINGES OF FORECAST AREA. NAM AND GFS DISAGREE ON AMOUNT OF LOW LEVEL MOISTURE WORKING WEST. HOWEVER BOTH DO AGREE THAT THERE WILL BE SOME BETTER 0-6KM SHEAR AVAILABLE. THE LIMITING FACTOR FOR STORM DEVELOPMENT WOULD BE SUBSIDENCE BEHIND THE SHEAR AXIS WHICH SHOULD EXTEND THROUGH FORECAST AREA BY SUN AFTERNOON. TEMPS ON SUN WILL BE VERY SIMILAR TO TODAY...WITH CLOUDS KEEPING MAX TEMPS CLOSE TO OR A BIT BELOW NORMALS. SUN NIGHT-TUE NIGHT: BOTH NAM AND GFS AGREE ON TAKING THE LEFT OVERS FROM ERIN INTO SE KS/NE OK SUN NIGHT. AT THE SAME TIME 850MB FLOW WILL VEER. THIS WILL SETUP SOME ISENTROPIC LIFT IN THE 310-315K LAYERS. THIS MAY ALLOW SHOWERS AND STORMS TO MAINTAIN BETTER COVERAGE OVER SE KS. BY MON AFTERNOON A STRONG SHORT WAVE WILL BE TRACKING ACROSS THE NORTHERN ROCKIES ALLOWING STRONG MID LEVEL WINDS TO INVADE THE NORTHERN PLAINS. THIS WILL RESULT IN SOME LEE SIDE TROUGHING AND A WARM SW WIND TO PREVAIL. THEREFORE TEMPS ON MON SHOULD BE BACK TO OR SLIGHTLY ABOVE SEASONAL AVERAGES. SOME SHOWERS AND STORMS WILL LINGER OVER SE KS MON AS UPPER ENERGY SLOWLY MAKES ITS WAY EAST. STILL EXPECTING AN MCS TO DEVELOP OVER WESTERN NEBRASKA MON EVENING AND TRACK EAST. AT THIS TIME CONFIDENCE IS HIGH THAT THIS ACTIVITY WILL REMAIN NORTH OF THE FORECAST AREA. STRONGER WESTERLIES WILL MAKES THEIR WAY FURTHER SOUTH FOR TUE ALLOWING THE SURFACE TROUGH TO SLIDE INTO WESTERN AND CENTRAL KS. THIS SHOULD ALLOW MCS TO DEVELOP FURTHER SOUTH TUE EVENING...POSSIBLY OVER NW KS/SW NE WITH THE POSSIBILITY OF AFFECTING CENTRAL KS OVERNIGHT. NAM AND GFS CONTINUE TO TRACK THE CIRCULATION WEST OF SOUTHERN FLORIDA INTO SW TX BY MON EVENING KEEPING ITS ASSOCIATED PRECIP SW OF THE FORECAST AREA. GUSTY SW WINDS WILL ALLOW FURTHER WARMING FOR TUE WITH ABOVE NORMAL TEMPS FORECAST AREAWIDE. WED-SAT: IT STILL LOOKS LIKE AN ACTIVE PATTERN WILL REMAIN IN PLACE THROUGH THESE PERIODS ACROSS THE PLAINS. MEAN UPPER TROUGH WILL REMAIN OVER THE NORTHERN PLAINS WITH A NUMBER OF EMBEDDED WAVES SLIDING THROUGH THE MEAN FLOW. CURRENT INDICATIONS ARE THAT STORMS WILL DEVELOP ALONG THE SURFACE TROUGH OVER WESTERN KS/CENTRAL NE DURING THE AFTERNOON HOURS. AN MCS SHOULD THEN DEVELOP OVER NW KS/SW NE AND POSSIBLY AFFECT CENTRAL KS WED NIGHT THROUGH THU NIGHT. BOTH GFS AND ECM AGREE ON DIGGING A DEEPER TROUGH TO OUR WEST FOR FRI INTO FRI NIGHT. THIS MAY ALLOW PRECIP TO AFFECT A LARGER PORTION OF AREA AS WE HEAD INTO NEXT WEEKEND. CONFIDENCE IS HIGH THAT ABOVE NORMAL TEMPS WILL PREVAIL ACROSS SOUTH CENTRAL AND SE KS FOR BOTH WED AND THU AFTERNOONS. THESE LOCATIONS WILL BE SOUTH OF THE SURFACE TROUGH AND ASSOCIATED CIRRUS GENERATED FROM STORMS. CONFIDENCE IN TEMPS BECOME LESS CERTAIN AS WE HEAD INTO THE WEEKEND AS SURFACE TROUGH...ALONG WITH OUTFLOW BOUNDARIES...START TO IMPACT OUR TEMPS. LAWSON && .AVIATION... FOR 18Z TAF SUITE. WILL ADD VCTS TO KSLN AS TROPICAL MOISTURE AND INSTABILITY INCREASES ACROSS THE REGION TO THE SOUTHEAST OF A KSLN TO KHUT LINE. SO MOST PLACES WILL HAVE VCTS DURING THE 18-24Z TIME FRAME AS INSTABILITY PEAKS DURING THIS TIME FRAME. THE ONLY EXCEPTION WILL BE KRSL. COULD SEE SOME MVFR CEILINGS IN AND NEAR ANY TSRA THAT DEVELOPS ...OTHERWISE EXPECT MAINLY VFR CEILINGS AND VISIBILITIES. .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 89 73 96 / 30 30 20 10 HUTCHINSON 74 92 72 96 / 20 30 10 10 NEWTON 74 91 73 96 / 20 30 20 10 ELDORADO 74 89 73 95 / 30 30 20 10 WINFIELD-KWLD 75 89 74 95 / 40 40 20 10 RUSSELL 72 93 70 96 / 10 10 10 10 GREAT BEND 72 93 70 96 / 10 20 0 10 SALINA 74 93 72 97 / 20 20 20 10 MCPHERSON 74 92 72 96 / 20 30 10 10 COFFEYVILLE 75 89 73 92 / 40 40 30 20 CHANUTE 74 89 73 93 / 40 40 30 20 IOLA 74 89 73 93 / 30 40 30 20 PARSONS-KPPF 75 89 73 92 / 40 40 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 4:34 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 434 PM CDT SAT AUG 18 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 434 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR STORMS AREA WIDE TONIGHT WITH THE BEST CHANCES OCCURRING THROUGH THE EARLY EVENING HOURS. LOCATIONS GENERALLY ALONG AND SOUTHEAST OF THE TURNPIKE WILL HAVE THE BEST CHANCE TO EXPERIENCE STORMS THIS EVENING. STRONG AND SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. EVEN THOUGH SOME OF THE STRONGER STORMS MAY PRODUCE A BRIEF HEAVY DOWNPOUR...FLOODING IS NOT ANTICIPATED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR MOST AREAS ON SUNDAY AND SUNDAY NIGHT...WITH THE BEST CHANCES AGAIN FOR SOUTH CENTRAL AND SOUTHEAST KANSAS. ANY STORM THAT DEVELOPS SUNDAY OR SUNDAY NIGHT ARE NOT EXPECTED TO BE SEVERE. HOWEVER GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED...SOME VERY LOCALIZED FLOODING MAYBE POSSIBLE FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. A FEW STORMS MAY LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL KANSAS BOTH TUESDAY NIGHT AND WEDNESDAY NIGHT. THESE STORMS WILL HAVE THE POSSIBILITY TO BE STRONG. STORM CHANCES WILL THEN SPREAD SOUTH TO INCLUDE THE ENTIRE AREA FOR FRIDAY AND SATURDAY. STRONG STORMS WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS NEXT WEEKEND. HEAT INDICES WILL APPROACH 100 DEGREES MONDAY AND WILL LIKELY TOP THE CENTURY MARK TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM/LAWSON
In the hours before
Special weather statement, Aug 18, 4:23 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 423 PM CDT SAT AUG 18 2007 KSZ083-182215- SEDGWICK- 423 PM CDT SAT AUG 18 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF DERBY...OR 11 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING NORTH AT 30 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWERTON
Special weather statement, Aug 18, 5:11 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 511 PM CDT SAT AUG 18 2007 KSZ083-182300- SEDGWICK- 511 PM CDT SAT AUG 18 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAYSVILLE...OR 10 MILES SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTH AT 25 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWERTON
Special weather statement, Aug 18, 5:33 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 533 PM CDT SAT AUG 18 2007 KSZ092-182315- SUMNER- 533 PM CDT SAT AUG 18 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF WELLINGTON...AND MOVING NORTH AT 35 MPH. WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWERTON
Special weather statement, Aug 18, 5:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 555 PM CDT SAT AUG 18 2007 KSZ083-182345- SEDGWICK- 555 PM CDT SAT AUG 18 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEARWATER...OR 15 MILES NORTH OF WELLINGTON...AND MOVING NORTH AT 40 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THE WINDS MAY OCCUR WELL IN ADVANCE OF THE HEAVY RAIN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.